MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER DX-20; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION BLAZER DX-20; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86700
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to boston scientific for analysis.The customer also provided a picture where it was possible to observe the catheter of a blazer device kinked and tied with a fiber that maintain the tip of the device bent.Visual inspection of the device showed that it was returned with a unknown introducer and the device has a kink 2cm from the distal tip.The introducer was attached to the catheter shaft but it did not affect the catheter.Additionally, the distal tip looks like if it was tied with something similar to a gauze or tissue and it causes the kink on the distal tip.The steering knob and the tension control knob functioned properly on both lock and unlock positions.There was no abnormal resistance was felt when actuating the steering mechanism.Both curves failed to reach the specified area of the template due to the catheter tip did not fall within the green region of the template, due to the kink on the distal tip.The device failed the dimensional test.The device was inspected using an optical microscope and some pictures of the distal tip were captured.The device met all the manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process, however, there is no control of how the unit was handled at the field.
 
Event or Problem Description
It was reported that during an ablation procedure to treat paroxysmal supraventricular tachycardia (psvt), in the process of approaching the blazer dx catheter to the coronary sinus (cs) ostium, the catheter "was not curved." the catheter didn't move at the tricuspid valve (tv) muscle due to it being unable to curve for cs approach.The curve was jammed or unable to be straightened.The catheter was "stuck" at the muscle and would not move.The physician tried many times to extract the device, but was unable to.Therefore, the physician needed to use a trio sheath connector to extract the blazer dx catheter from the muscle.The procedure was then completed with another device.The device was returned to boston scientific for analysis.

Brand Name
BLAZER DX-20
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11741321
Report Number2134265-2021-05429
Device Sequence Number4167591
Product Code DRF
UDI-Device Identifier08714729780526
UDI-Public08714729780526
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0026139453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date04/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR